Volume 19, issue 4 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Continuity of discrete homomorphisms of diffeomorphism groups

Sebastian Hurtado

Geometry & Topology 19 (2015) 2117–2154
Abstract

Let M and N be two closed C manifolds and let Diffc(M) denote the group of C diffeomorphisms isotopic to the identity. We prove that any (discrete) group homomorphism between Diffc(M) and Diffc(N) is continuous. We also show that a nontrivial group homomorphism Φ: Diffc(M) Diffc(N) implies that dim(M) dim(N) and give a classification of such homomorphisms when dim(M) = dim(N).

Keywords
example, sample layout
Mathematical Subject Classification 2010
Primary: 57M99
Secondary: 55Q33, 55Q32
References
Publication
Received: 13 September 2013
Revised: 4 August 2014
Accepted: 19 September 2014
Published: 29 July 2015
Proposed: Danny Calegari
Seconded: Benson Farb, Leonid Polterovich
Authors
Sebastian Hurtado
Department of Mathematics
University of California
Berkeley, CA 94720
USA